Results 1 to 7 of 7
Neurontin=tooth decay?
  1. #1
    Myki is offline Junior Member
    Join Date
    Dec 2004
    Location
    USA.
    Posts
    25

    Default Neurontin=tooth decay?

    since about the fourth month since i was on neurontin..my teeth are peeling in layers.Had good teeth prior to using neurontin by all sources have nothing about tooth decay. Has anyone else experienced it? It has helped me tremendously so this effect wouldnt stop me from using it but its the only contributing factor I can think of. I have horrible teeth now.

  2. #2
    Casey55 is offline Member
    Join Date
    Nov 2004
    Location
    USA.
    Posts
    131

    Default

    Myki,

    I have been on Neurontin for 2 years and no problems with my teeth. I can't say I have ever heard this kind of side effect from Neurontin or any other med. I checked many drug sites for side effects and found nothing, BUT that doesn't mean the Neurontin might not be causing it. Any medication can have a side effect that aren't listed or is so rare it isn't listed. So it very well could still be the Neurontin.

    I took a drug 6 months ago, one dose and the next morning woke up with lock jaw. It was not listed and at first I thought maybe I clenched my teeth while sleeping, you now how we try to figure it out ourselves. I saw my doctor the next day and told him about it and he said, "you should have called me". This is a known rare side effect of that medicine and it was good I didn't take anymore or I could have been in some serious trouble.

    What did your doctor say about it? What does your dentist say?

    Karen

  3. #3
    Myki is offline Junior Member
    Join Date
    Dec 2004
    Location
    USA.
    Posts
    25

    Default

    Both family doctors and dentist said it wasnt listed..and left it at that..guess because of the muscle spasms from the b12 neuropathy they dont feel it would warrant stopping the med.

  4. #4
    trecrop is offline Member
    Join Date
    Feb 2005
    Location
    .
    Posts
    58

    Default

    Isn't there some other drug that you can try? I would rather try other things than have my teeth flake off. Is that the only drug that you have been taking for two years? Maybe it is some other drug that is doing that.....just wonderin'

    Theresa

  5. #5
    Casey55 is offline Member
    Join Date
    Nov 2004
    Location
    USA.
    Posts
    131

    Default

    I am with trecorp, I would have stopped it as soon as it started happening. No way you want to loose your teeth over this, you must not even have any enamil left. I would check out online sites about teeth and see if anything can be done to correct it.

    I can't imagine the Neurontin is worth it. What are you taking it for, nerve pain or mood stabilizer? There are plenty of others for both you could take instead.

    Karen

  6. #6
    trecrop is offline Member
    Join Date
    Feb 2005
    Location
    .
    Posts
    58

    Default

    It may be just me, but I have nightmares about my teeth falling out! Freaks me out. There has to be an alternative to Neurontin, there has to be. I would check into it.

    t.

  7. #7
    Myki is offline Junior Member
    Join Date
    Dec 2004
    Location
    USA.
    Posts
    25

    Default

    I have neuropathy of all four limbs from vitamin B12 deficiency that caused the nerve damage. My arms and legs jump like a frog if I dont take neurontin. Dr said it would help with the pain also but it doesnt really. I tried to wean myself back a little on neurontin to see if I still have the spasms..and I did

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22